Alert archive / Florida / Lake Wind Advisories in 2014

Lake Wind Advisory 12, NWS Melbourne, FL

March 25, 20145 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Mar 25, 2014, 4:11 AM EDT for 5 counties in Florida. It took effect at Mar 25, 2014, 1:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 4:11 AM EDT (08:11 UTC)
In effect from
Mar 25, 2014, 1:00 PM EDT
Expired
Mar 25, 2014, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Mar 25, 4:10 AM EDT, 1 minute earlier.

Area forecast discussion, Mar 25, 4:10 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EDT TUE MAR 25 2014

.DISCUSSION...

...BREEZY TO WINDY TODAY WITH RAIN ACROSS THE SOUTH THIS MORNING...

...MUCH COOLER TONIGHT THROUGH WEDNESDAY...

...DRY THROUGH EARLY THURSDAY FOLLOWED BY INCREASING RAIN CHANCES
THROUGH SATURDAY NIGHT...

TODAY...LATEST SURFACE ANALYSIS HAS QUASI-STATIONARY BOUNDARY DRAPED
AROUND TAMPA-MELBOURNE EARLY THIS MORNING...INDICATED BY N-NE WINDS
TO THE NORTH AND SW FLOW TO THE SOUTH OF THIS LINE. JUST TO THE EAST
OVER THE ATLANTIC...THE MUCH ANTICIPATED SURFACE LOW HAS BEGUN TO
TAKE SHAPE WITH THE PRESSURE AT BUOY 41009 STEADILY FALLING THIS
MORNING. CURRENT SURFACE PRESSURES WITH THE LOW ARE AROUND
1011MB...AND ALL MODELS SHOW IT DEEPENING TO 1007MB BY DAYBREAK AS
IT CONTINUES ITS NORTHEASTERLY TREK.

AS WAS THE CASE ON MONDAY...MOST OF THE RAIN REMAINS CONFINED TO THE
SOUTH OF THE BOUNDARY WITH ONLY A FEW SPRINKLES/OCCASIONAL LIGHT
RAIN FOR POINTS NORTH. CURRENT TRENDS FIT WELL WITH THE MESOSCALE
MODELS IN KEEPING ONLY 20-30% COVERAGE FOR N BREVARD-OSCEOLA
NORTHWARDS AND CATEGORICAL POPS (80% +)HERE RAIN WILL LINGER UNTIL
LOW MOVES AND PUSHES FRONT FURTHER SOUTH AROUND DAYBREAK.

SURFACE LOW WILL BEGIN ITS RUN UP THE COAST THIS MORNING WITH
EXPLOSIVE CYCLOGENESIS AS ITS PARENT SHORTWAVE SWINGS INTO THE COAST
BY THIS EVENING. ANY LINGERING RAIN WILL END QUICKLY ACROSS THE
NORTH AS THE LOW TAKES OFF...AND WITH THE FRONT IS EXPECT TO CLEAR
THE SOUTHERN CWA BY MID DAY...RAIN WILL END NOT TO LONG THEREAFTER
ACROSS THE TREASURE COAST/MARTIN COUNTY.

BREEZY TO WINDY WEST WINDS WILL DEVELOP INTO THE AFTERNOON AS LOW
DEEPENS AND GRADIENT TIGHTENS OVER THE STATE. AFTERNOON HIGHS IN THE
UPPER 70S TO LOW 80S.

TONIGHT...BREEZY NORTHWEST WINDS WILL BRING A DECENT SPRING COLD AIR
MASS WITH OVERNIGHT LOWS DROPPING INTO THE LOW-MID 40S OVER THE
INTERIOR AND UPPER 40S ALONG THE BREVARD/TREASURE COAST UNDER CLEAR
SKIES. A FEW LOCATIONS MAY COME WITHIN A FEW DEGREES OF RECORDS WED
MORNING.

WED-FRI...NRLY FLOW BEHIND POWERFUL OCEANIC STORM MOVING OFFSHORE
THE NERN CONUS/CNDN MARITIMES WILL OFFER UP A CHILLY WED WITH MAXES
IN THE M-U60S (L60S FAR NORTH) AREAWIDE....WHICH IS ABOUT 10-15F
BELOW LATE MARCH NORMS OF 78-81F. FLOW WILL VEER QUICKLY  TO NE WED
EVENING AND THEN ERLY OVERNIGHT...WITH MINS MUCH MILDER THAN TUE
NIGHT. TEMPS WILL RANGE FROM THE U40S N/W OF I-4 TO THE M-U50S ALONG
THE TREASURE COAST. RETURN SE TO SRLY FLOW WILL CONTINUE TO MODIFY
THE LOCAL AIR MASS THU-FRI...WITH INCREASING TEMPS AND MOISTURE...
ALONG WITH STEADILY INCREASING RAIN CHANCES AS A COUPLE WEAK MID
LEVEL DISTURBANCES MOVE ACROSS FL. ECX MOS CONTINUES TO SHOW MUCH
HIGHER POPS FOR THE THU/THU NIGHT TIME FRAME COMPARED TO THE MEX
...WHILE THE CURRENT FCST LIES IN BETWEEN THE TWO. MAX TEMPS ABOUT
ONE CAT BELOW NORMAL THU AFTER NOON WILL CLIMB TO A LITTLE ABOVE
NORMAL THU NIGHT THROUGH FRI NIGHT.

SAT-MON...AMPLIFYING MID LEVEL TROUGH DROPS SE FROM THE WRN GREAT
LAKES REGION ACROSS THE OH VLY AND MID ATLC REGION SAT-SAT NIGHT...
AND INTO THE WRN ATLC ON SUN BEFORE TURNING NEWD OFFSHORE THE ERN/
NERN CONUS. FROM SUN MORNING ONWARD THE ECM BECOMES MORE AMPLIFIED
AND SLOWER WITH THIS FEATURE...CONTINUING TO INDICATE A SLOWER
FRONTAL PASSAGE BY ABOUT 6HR...CLEARING THE CWA BY 12Z AS OPPOSED
TO 18Z. OVERALL...SPEED DIFFS ARE A BIT LESS THAN THIS TIME LAST
NIGHT. THE FORECAST SHOWS PRETTY HEALTHY RAIN CHANCES THROUGH SAT
NIGHT AND HOLDS ONTO A SMALL RAIN CHANCE INTO SUNDAY. CONDITIONS
SHOULD DRY OUT WITH RAIN ENDING N-S BY THIS AFTERNOON AND COULD BE
SOONER IF THE FASTER ECM SOLN WINDS UP VERIFYING. NRLY POST-FRONTAL
WINDS WILL VEER QUICKLY TO ONSHORE SUN NIGHT SO CAA WILL BE MUTED
OR MODIFIED TO A LARGE DEGREE. TEMPS ABOUT A CAT ABOVE NORMAL ON
SAT WILL DROP BACK CLOSER TO CLIMO FOR SUN-MON.

&&

.AVIATION...FRONTAL BOUNDARY CURRENTLY DRAPED OVER REGION WILL KEEP
PREVAILING MVFR CIGS WITH OCCASIONAL IFR CIGS AND -RA THROUGH 12Z
OVER MOST OF REGION. RAIN WILL TAPER OFF FROM NORTH-SOUTH AFTER 13Z
AS SURFACE LOW MOVES AWAY FROM COAST AND PUSHES FRONT THROUGH.
RAIN/MVFR CIGS EXPECTED TO LIFT ACROSS KOBE-KSUA CORRIDOR BY
18Z-19Z. PREVAILING VFR FOR ALL SITES AFTER 19Z.

GUSTY WEST-NORTHWEST WINDS DEVELOPING THIS AFTERNOON WITH SUSTAINED
11-15KTS AND GUSTS TO 20-25KTS 16Z-01Z. GUSTS WILL DIMINISH AFTER
SUNSET...BUT SUSTAINED NW WINDS WILL REMAIN 10-12KTS THROUGH THE
OVERNIGHT HOURS.

&&

.MARINE...

TODAY-TONIGHT...PREVAILING WEST-SOUTHWEST FLOW 15-20KTS OVER LOCAL
ATLANTIC THIS MORNING THOUGH WINDS MAY BE VARIABLE OVER VOLUSIA
COUNTY WATERS IN THE VICINITY OF SURFACE LOW CENTER. SURFACE LOW
WILL DEEPEN RAPIDLY THROUGH REMAINDER OF THE DAY AS IT MOVES OFF TO
THE NORTHEAST AND BRINGS SURFACE COLD FRONT THROUGH REMAINDER OF
PENINSULA.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS DURING
THE DAY AS WEST-NORTHWEST INCREASE TO 20-25KTS BY MID MORNING BEHIND
DEPARTING LOW BUILDING SEAS QUICKLY TO 6-8FT. A GALE WARNING IS NOW
IN EFFECT FOR THE OFFSHORE WATERS OVERNIGHT AS GRADIENT BETWEEN HIGH
OVER CENTRAL US AND THE VERY DEEP SURFACE LOW BRINGS WINDS UP TO
25-30KTS WITH GUSTS UP TO 40KTS. SEAS BUILDING TO 11-13FT OFFSHORE
BY DAYBREAK.

NEARSHORE...BOATERS SHOULD EXERCISE CAUTION AS WEST WINDS 15-20KTS
CONTINUE THROUGH THE DAY WITH WINDS INCREASING TO 20-25KTS BY THIS
EVENING.

WED-SAT...WITH THE POWERFUL OCEAN STORM PULLING AWAY...THE LOCAL
PRESSURE GRADIENT WILL SLACKEN PRETTY QUICKLY. OFFSHORE GALE CONDS
ABATE IN THE MORNING AND WINDS/SEAS DROP BELOW SCA (20KT/7FT) LATER
IN THE DAY. THE LARGE HIGH WILL SLIDE OFFSHORE WED NIGHT...WITH A
STEADY MODERATE TO FRESH NE-E BREEZE VEERING TO SE ON THU...AND
SLACKENING AS CONTINUES TO VEER TO SE-S FRI AND S-SW SAT.

&&

.CLIMATE...CHILLY TEMPS WILL MOVE INTO THE REGION TONIGHT AND
WEDNESDAY BEHIND FRONT.

RECORD MIN TEMPS WEDNESDAY MORNING

DAYTONA........36 1956
ORLANDO........38 1894
MELBOURNE......44 2013
VERO BEACH.....43 1979

RECORD COOL HIGH TEMPS WEDNESDAY AFTERNOON

DAYTONA........61 2013
ORLANDO........68 2005
MELBOURNE......64 2013
VERO BEACH.....66 2013

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  43  61  48 /  20   0   0  10
MCO  79  45  66  50 /  20   0   0  10
MLB  80  48  64  53 /  20   0   0  10
VRB  83  49  66  55 /  40   0   0  10
LEE  78  42  64  48 /  10   0   0  10
SFB  80  44  64  49 /  20   0   0  10
ORL  78  46  65  51 /  20   0   0  10
FPR  82  47  66  55 /  60  10   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
     NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 PM EDT
     WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT WEDNESDAY FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     GALE WARNING FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY FOR
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
     TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM/AVIATION...MOSES
LONG TERM/IMPACT WX....CRISTALDI
Hazardous weather outlook, Mar 24, 6:32 PM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
632 PM EDT MON MAR 24 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-251000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
632 PM EDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK FRONT STALLED OUT ACROSS CENTRAL FLORIDA MAY LIFT SLIGHTLY
NORTHWARD OVERNIGHT AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE
BOUNDARY NEAR TO JUST OFFSHORE OF THE FLORIDA EAST COAST. LARGE
RAIN BAND ALONG THIS FRONT WILL CONTINUE TO OVERSPREAD THE REGION
INTO LATE TONIGHT WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE...
MAINLY SOUTH OF LAKE AND VOLUSIA COUNTIES.

MAIN HAZARDS FROM ANY STORMS WILL BE OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF GUSTY WINDS AND PERIOD OF HEAVY RAINFALL.

.WIND AND SEA IMPACT...
EASTERLY WINDS UP TO 15 TO 20 KNOTS AND SEAS UP TO 7 FEET WILL
PRODUCE HAZARDOUS BOATING CONDITIONS ACROSS THE OFFSHORE WATERS OF
VOLUSIA COUNTY THIS EVENING. WINDS WILL THEN BECOME WEST TO
SOUTHWEST INTO LATE TONIGHT INCREASING UP TO AROUND 20 KNOTS
OFFSHORE AS A LOW PRESSURE SYSTEM FORMS NEAR THE FLORIDA EAST
COAST AND QUICKLY MOVES OFF TO THE NORTHEAST. THIS WILL PRODUCE
POOR TO HAZARDOUS BOATING CONDITIONS ACROSS THE ENTIRE COASTAL
WATERS BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HIGHER RAIN CHANCES WILL LINGER INTO TUESDAY AS A FRONTAL BOUNDARY
MOVES THROUGH THE REGION THROUGH THE DAY. HAZARDOUS BOATING
CONDITIONS WILL CONTINUE INTO WEDNESDAY WITH OCCASIONAL GUSTS TO
GALE FORCE POSSIBLE TUESDAY NIGHT BEHIND THE COLD FRONT. A SLOW
MOVING BOUNDARY MOVING INTO THE REGION LATE IN THE WEEK WILL BRING
A RETURN OF RAIN CHANCES BY THURSDAY...WITH A FEW LIGHTNING STORMS
POSSIBLE IN THE AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:24 AM EDTGale WarningMLB30 hr
Mar 25, 4:24 AM EDTSmall Craft AdvisoryMLB48 hr

Nearby

Lake Wind Advisories in Florida, 2014Every lake wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.